MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 13MM X 160MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 13MM X 160MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71424046
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision surgery the constructed implants would not fit properly in patient.More than 30 minutes of delay was reported and backup device were available.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The tibia base, stem and coupler were assembled and had cement on the surfaces from the attempted implantation.The tibia insert had some minor scratches from attempted implantation.The cone had some scratches and debris in the porous surface from the attempted implantation.The devices were manufactured in 2014, 2017 and 2018.A dimensional inspection was attempted on the insert but it was too damaged from attempted use to obtain accurate measurements.The dimensional inspection of the tibial base and cone found them to be within specification.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include an improper surgical technique or a fit/sizing issue.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PRESSFIT STEM 13MM X 160MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8597362
Report Number1020279-2019-01837
Device Sequence Number2293623
Product Code JWH
UDI-Device Identifier03596010546784
UDI-Public03596010546784
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71424046
Device Catalogue Number71424046
Device Lot Number17GAB0005D
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1